Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 22, NWS San Angelo, TX

March 10, 2000McCulloch County, Mason County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 10, 2000, 11:15 AM CST for McCulloch County, Mason County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2000, 11:15 AM CST (17:15 UTC)
Expired
Mar 10, 2000, 12:15 PM CST
In force
60 min
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Mason County, TX, McCulloch County, TX

The radar

The San Angelo radar (KSJT), 124 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 9:45 AM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 5.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2000-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2000-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2482 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
1.4
Supercell composite
9.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 101718
SVRSJT
TXC307-319-101815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1115 AM CST FRI MAR 10 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MASON COUNTY IN SOUTH CENTRAL TEXAS
  SOUTHERN MCCULLOCH COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1215 PM CST

* AT 1114 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 21 MILES WEST OF KATEMCY...OR ABOUT 11 MILES
  EAST OF MENARD...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KATEMCY AT 1155 AM CST
  VOCA AT NOON CST
  FREDONIA AT 1210 PM CST
  PONTOTOC AT 1215 PM CST

HAILSTONES AS LARGE AS GOLFBALLS ARE LIKELY WITH THIS STORM. MOVE TO 
AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY 
AWAY FROM WINDOWS.

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 9:54 AM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Mar 10, 9:54 AM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
954 AM CST FRI MAR 10 2000

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 PM CST FOR BROWN...
MCCULLOCH... SAN SABA... MASON AND KIMBLE COUNTIES. ZONE UPDATE
ALREADY HIT THE STREETS.

.SJT...NONE.

17

In the hours before

Special weather statement, Mar 10, 6:15 AM CST, 5 hours before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-080000-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
 615 AM CST FRI MAR 10 2000

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THAT
PORTION OF THE BIG COUNTRY AND THE CONCHO VALLEY FROM CENTRAL COKE
COUNTY NORTHEAST TO THROCKMORTON COUNTY...THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF WEST CENTRAL TEXAS...

A STRONG UPPER LEVEL SHORTWAVE SYSTEM OVER CENTRAL NEW MEXICO WILL
MOVE EASTWARD THROUGH WEST CENTRAL TEXAS DURING THE MORNING HOURS.
AS THIS SYSTEM ENCOUNTERS A WARM...MOIST AND UNSTABLE AIRMASS THAT
IS ALREADY IN PLACE...THUNDERSTORM DEVELOPMENT WILL BE LIKELY. DUE
TO THE DEGREE OF INSTABILITY THAT IS IN PLACE...SEVERE THUNDERSTORMS
PRODUCING LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 50 MPH WILL BE
POSSIBLE.

AT 600 AM...A LINE OF RAPIDLY INTENSIFYING THUNDERSTORMS EXTENDED
FROM ROBERT LEE TO ABILENE IN WEST TEXAS. THIS LINE OF THUNDERSTORMS
WAS MOVING NORTHEAST AT 25 MPH.

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS MORNING.

THIS OUTLOOK WILL RESUME SCHEDULED ISSUANCE ON MARCH 15 2000.
HOWEVER...THIS OUTLOOK WILL CONTINUE TO BE ISSUED AS NEEDED WHEN
THUNDERSTORMS THREATEN WEST CENTRAL TEXAS.

15
Special weather statement, Mar 10, 9:37 AM CST, 1 hour 38 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-110000-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
937 AM CST FRI MAR 10 2000

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF
THE HEARTLAND AND NORTHWEST HILL COUNTRY TODAY...

A STRONG UPPER LEVEL DISTURBANCE OVER NORTHEAST NEW MEXICO WILL MOVE
TO NEAR WICHITA FALLS TODAY. MEANWHILE...A COLD FRONT FROM ABILENE
TO SAN ANGELO WILL MOVE INTO THE CENTRAL TEXAS. AS THE FRONT
ENCOUNTERS A WARM...MOIST AND UNSTABLE AIRMASS IN PLACE ACROSS THE
HEARTLAND AND NORTHWEST HILL COUNTRY...THUNDERSTORM DEVELOPMENT WILL
BE LIKELY. SOME STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH.

AT 935 AM...SCATTERED THUNDERSTORMS NEAR EDEN AND FORT MCKAVETT
SHOULD INTENSIFY AS THEY MOVE EASTWARD INTO SAN SABA AND MASON
COUNTIES AROUND NOON.

SPOTTER ACTIVATION IS REQUESTED FOR THE HEARTLAND AND NORTHWEST HILL
COUNTRY.

THIS OUTLOOK WILL RESUME SCHEDULED ISSUANCE ON MARCH 15 2000.
HOWEVER...THIS OUTLOOK WILL CONTINUE TO BE ISSUED AS NEEDED WHEN
THUNDERSTORMS THREATEN WEST CENTRAVL TEXAS.

17

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 10:25 AM CSTSevere Thunderstorm WarningSJTMenard65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.